Advertisement

Reactions Weekly

, Volume 1778, Issue 1, pp 41–41 | Cite as

Antibacterial/isotretinoin

Acne fulminans: 2 case reports
Case report
  • 61 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case series, two boys aged 15 years were described, who developed acne fulminans while receiving isotretinoin, benzoyl peroxide/clindamycin, cefuroxime, clindamycin or erythromycin/tretinoin [not all dosages and routes stated] for acne [duration of treatments to reactions onsets not stated].

Case 1: A 15-year-old boy presented with painful rash and fever leading to hospitalisation. His skin itched and the pus on the eruptions disturbed his sleep at night. This disease started in November 2018, when he had presented with facial acne. A year prior to current presentation, he treated his facial acne with benzoyl peroxide/clindamycin [Duac] gel, which was discontinued a month later because the effect of treatment was limited. The papulopustular ulcer occurred on both the face...

Reference

  1. Taui O, et al. Acne fulminans - An explosive type of acne. A report of 2 cases. Eesti Arst 98: 350-353, No. 6, Jan 2019. Available from: URL: http://eestiarst.ee/en/acne-fulminans-an-explosive-type-of-acne-a-report-of-2-cases/ [Estonian; summarised from a translation] - Estonia

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations